Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 74, NWS Nashville, TN

September 20, 1999Benton County, Tennessee

NWS Nashville, TN issued this flash flood warning at Sep 20, 1999, 2:20 AM CDT for Benton County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 1999, 2:20 AM CDT (07:20 UTC)
Expired
Sep 20, 1999, 5:30 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Benton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1999-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1999-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1946 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOHX 200719
FFWBNA
TNC005-201030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
220 AM CDT MON SEP 20 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BENTON COUNTY IN TENNESSEE
  
* UNTIL 530 AM CDT

* AT 204 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER BIG SANDY...OR ABOUT 11 MILES NORTH OF CAMDEN...MOVING
  NORTHEAST AT 25 MPH.

RAINFALL AMOUNTS FROM MIDNIGHT TO 2 AM WERE BETWEEN 2 AND 3 AND A 
HALF INCHES FROM BIG SANDY TO FAXON ON HIGHWAY 69.  ANOTHER ONE TO 2 
INCHES ARE POSSIBLE THROUGH 530 AM.  THIS WILL LEAD TO RAPID FLASH 
FLOODING.

IF YOU ARE IN THE NORTHERN BENTON COUNTY MOVE TO HIGHER GROUND 
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT 
TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT 
OR BY AUTOMORBILE. 

JDG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 2:00 AM CDT, 20 minutes earlier.

Area forecast discussion, Sep 20, 2:00 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 AM CDT MON SEP 20 1999

RUC MODEL ZEROING IN ON LITTLE SHORTWAVE-WEATHER-PRODUCERS FOR
MIDDLE TN TODAY. 15Z RUC SHOWS 500MB SHORTWAVE THAT WAS ASSOCIATED
WITH THIS MORNINGS RAIN, NOW OVER EASTERN TN, AND OUR NEXT VORT
MAX NOW MOVING THROUGH EASTERN ARKANSAS. STLT PICS SHOW LINE OF
TOWERING CU AND CBS OVER SWRN TN AND NRN MS, HEADING ON AN ELY TREK
TOWARD SRN PARTS OF OUR FA. MSAS INDICATES THAT THESE BUILD-UPS ARE
OCCURRING IN A FAVORED AREA OF LOWEST INSTABILITY, WITH LIS OF -4
TO -6. THIS HAS BEEN ENHANCED BY THE PERIOD OF SUNSHINE EXPERIENCED
TODAY OVER MUCH OF THE AREA.

EXPECT AR SHORTWAVE TO CONTINUE ON AN ESEWD TRACK, WITH BEST CHC
FOR TSTMS IN OUR FA EXPECTED TO BE OVER OUR SOUTHERN COUNTIES THIS
EVENING AND EARLY TONIGHT.

LOOKS LIKE SUBSIDENCE BEHIND DEPARTING SHORTWAVE AND ALONG PERIPHERY
OF T.S. HAS HELPED TO KEEP MIDDLE TN MOSLTY PRECIP-FREE THIS
AFTERNOON. HOWEVER, THIS WILL CHANGE AGAIN TONIGHT, AS AR SHORTWAVE
SCOOTS ACROSS SRN AREAS AND CDFNT MOVES IN FROM THE NORTHWEST.
LOCALLY HEAVY RAIN TOTALS OF 1/2 INCH OR MORE MAY OCCUR OVER SRN
MIDDLE TN THIS EVENING, WHERE TSTMS OCCUR. HOWEVER, EXPECT
POST-FRONTAL PRECIP LATER TONIGHT TO BE RELATIVELY LIGHT AND ONLY
AMOUNT TO A FEW HUNDRETHS OF AN INCH AT BEST. THIS PRECIP WILL BE
ASSOCIATED WITH A NARROW BAND OF HIGH RH, IN THE 850-700MB LYR, THAT
WILL PUSH SEWD ACROSS THE AREA OVERNIGHT. EXPECT THESE CLOUDS TO PUSH
INTO NORTHERN PARTS OF OUR FA BETWEEN 00Z AND 06Z AND COVER THE ENTIRE
AREA BY LATE TONIGHT.

BIG PUSH OF DRIER AIR ROARS INTO MIDDLE TN ON TUESDAY, AND EXPECT CLEARING
TO TAKE PLACE FROM NORTHWEST TO SOUTHEAST. CLOUDS WILL LIKELY DEPART
OUR MOST NWRN COUNTIES EARLY IN THE DAY, BUT LINGER IN THE SOUTHEAST FOR
THE MAJORITY OF THE DAY.

FWC/FAN TEMP FORECASTS ARE CLOSE AND LOOK REASONABLE.

WILL PROBALBY GO WITH A BREEZY FCST ON TUE, AS TIGHT SFC GRADIENT
MOVES IN. BLV COLDEST NIGHT WILL BE WED NIGHT, AS BIG SFC HIGH AND
LIGHT WND SETTLES IN AND ALLOWS FOR LOWS TO DROP TO 40-45 DEGS
AREA-WIDE. WHAT A WAY TO END THE SUMMER

BNA 58/70/46/70 44 19220
CSV 57/64/42/66 41 19330

.BNA...NONE.
19

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.